Arkansas, 2006

Hail in Arkansas, April 5, 2006

April 5, 2006 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 1:42 AM CST, 6 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 1:42 AM CST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
242 AM CDT WED APR 5 2006

.DISCUSSION...
...SIGNIFICANT SEVERE WEATHER EVENT LIKELY LATE THURSDAY OVER MUCH
OF ERN OK AND NW AR...

IN THE NEAR TERM...WERE CONTINUING TO MONITOR THE POSSIBILITY OF
CONVECTIVE DEVELOPMENT ACROSS ERN OK TONIGHT. LOW-LEVEL JET
CONTINUES TO STRENGTHEN...WITH A STRONG ZONE OF WARM AIR
ADVECTION/ISENTROPIC LIFT ACROSS THE REGION. MODELS IN REASONABLE
AGREEMENT THAT SCATTERED CONVECTIVE WILL DEVELOP OVER ERN OK IN THE
NEXT 2-3 HRS...WITH THE ACTIVITY SHIFTING EAST INTO WRN AR DURING
THE EARLY MORNING HOURS. HIGHEST POPS IN ORDER FOR NW AR THIS
MORNING.

ATTENTION THEN TURNS TO POWERFUL UPPER LEVEL CYCLONE WHICH IS
CURRENTLY APPROACHING THE CALIFORNIA COAST. THIS SYSTEM WILL MOVE
INTO THE INTERMOUNTAIN WEST ON WEDNESDAY...WITH DRYLINE DEVELOPING
WELL TO OUR WEST IN ASSOCIATION WITH LEE CYCLOGENESIS. DRYLINE WILL
GRADUALLY MIX E IN WRN OK EARLY THURSDAY AS STRONG JET ENERGY
ROTATES THROUGH THE BOTTOM OF THE UPPER LOW.

WILL KEEP POPS ON THE LOW SIDE FOR MUCH OF THURSDAY...AS NAM
FORECAST SOUNDINGS DEPICT A VERY STRONG CAP ACROSS THE AREA. STRONG
MIXING WILL EVENTUALLY ERODE THE CAP...AND THE NAM SUGGESTS THAT
DRYLINE STORMS WILL DEVELOP OVER ERN OK BETWEEN 00-03Z. DIRECTIONAL
AND SPEED SHEAR ARE EXCELLENT...75-80KTS OF H5 WIND AND 50KT H85-H7
WINDS...WITH PROGGD 0-3KM HELICITIES BETWEEN 200-300 M2/S2. THESE
ARE ALL STRONG INDICATORS OF FAST-MOVING SUPERCELLS...WITH
TORNADOES...LARGE HAIL AND DAMAGING WINDS POSSIBLE.

CONVECTION WILL SHIFT QUICKLY INTO WRN AR THURSDAY EVENING...WITH
THE SEVERE WEATHER THREAT ENDING AFTER MIDNIGHT.

BREEZY AND COOLER CONDITIONS ARE EXPECTED ON FRIDAY. UPPER LOW AND
ASSOCIATED COLD POOL WILL DIP ACROSS THE FORECAST AREA FRIDAY
AFTERNOON AND EVENING...AND HAVE INCLUDED LOW POPS FOR INSTABILITY
SHOWERS.

NICE WEEKEND SHAPING UP AS SURFACE RIDGE MOVES INTO THE SRN PLAINS.
EXPECT CHILLY MORNING READINGS...WITH PLEASANT AFTERNOON TEMPS.

NO CHANGES MADE TO FORECAST BEYOND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  65  81  55 /  40  20  30  40
FSM   76  62  81  57 /  50  20  40  70
MLC   81  66  80  53 /  30  20  30  50
BVO   79  61  78  48 /  40  20  30  40
FYV   71  61  75  52 /  60  20  40  70
BYV   70  58  76  55 /  60  20  40  60
MKO   77  65  78  51 /  40  20  40  60
MIO   74  58  81  49 /  60  20  40  60
F10   79  65  79  52 /  30  20  30  40
HHW   81  65  78  55 /  20  20  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Apr 5, 4:00 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED APR 5 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED APR 5 2006

...SIGNIFICANT SEVERE WEATHER POSSIBLE ON THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING AFTER NOON.

	AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...PRIMARILY WEST OF HIGHWAY 75.
	ONSET...AFTERNOON NOON.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN
ASSOCIATION WITH ONGOING LOW LEVEL MOISTURE RETURN. THE
THUNDERSTORMS ARE EXPECTED TO GRADUALLY DISSIPATE AND SHIFT EAST OF
THE AREA BY AFTERNOON. WEAK INSTABILITY IS EXPECTED TO MINIMIZE
THE RISK OF SEVERE WEATHER.

INCREASING SOUTHERLY WINDS AND WARM
TEMPERATURES WILL INCREASE FIRE WEATHER CONCERNS BY AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ENHANCED RISK OF SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES
THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING
WINDS...EXISTS FOR THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS
WHICH DEVELOP ACROSS THE AREA THURSDAY WILL QUICKLY BECOME
SEVERE...WITH STORM MOTIONS GREATER THAN 40 MPH LIKELY. THIS MAY
PROVIDE LIMITED RESPONSE TIME...SO SEVERE WEATHER PLANS SHOULD BE
REVIEWED IN ADVANCE.

ADDITIONALLY...LOCATIONS WEST OF THE ADVANCING DRYLINE MAY EXPERIENCE
A PERIOD OF DANGEROUS FIRE WEATHER CONDITIONS DURING THE LATE
AFTERNOON HOURS. FIRE WEATHER CONCERNS WILL CONTINUE INTO
FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MAKE PREPARATIONS FOR SPOTTER ACTIVATION AND CHECK ALL
COMMUNICATION CHANNELS FOR THE LIKELIHOOD OF SIGNIFICANT SEVERE
WEATHER THURSDAY. ADDITIONALLY...CONTINUE TO SUPPORT FIRE WEATHER
ACTIVITIES FOR POSSIBLE ACTIVE CONDITIONS THURSDAY AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 5, 7:26 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED APR 5 2006

ARZ001-OKZ063-051400-
BENTON AR-DELAWARE OK-
826 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 826 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MAYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...
MILLER...BENTONVILLE...SULPHUR SPRINGS...GENTRY...MAYSVILLE...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE AND BELLA
VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 5, 8:11 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT WED APR 5 2006

ARZ001-051445-
BENTON AR-
911 AM CDT WED APR 5 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 911 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLA VISTA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...SULPHUR SPRINGS...GRAVETTE...PEA
RIDGE...GATEWAY...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...
BELLA VISTA...GARFIELD AND BEAVER LAKE.

A LARGE PORTION OF BENTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Springfield radar (KSGF), 116 km away, was scanning. The volume nearest the first event began at 14:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
April 5, 8:11 AM CST
Where
Benton County, Bella Vista
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.433, -94.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507633.